• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Could This Have Been a Partial Seizure? Help Please.

S

Sall1

Well-known member
Founding Member
Joined
May 6, 2008
Messages
477
Location
North East England
I do not suffer from seizures and have never had one before as far as I am aware anyway but seizures do run in my immediate family, having affected 2 of my sisters in the past though not for a some time.

Anyway last night after I had been using the computer for some time I suddenly got a pounding headache and my brain started to feel wierd. I turned off the compputer and lay down to rest on my bed. Within minutes my vision was distorted and I was feeling a little eurphoric. Things in the room started to look hazy and 'soft' in colour and in light. I could also feel my body trembling but not shaking. It started with my left hand and then down my arm. I just felt trembly. I don't think I could have spoken but never tried and my heart seemed to be racing but missing beats too - it was just really wierd. The whole thing only lasted a few minutes and I never lost consciousness but was aware of not really being able to control anything. Afterwards I was so tired and couldn't stay awake. I slept for a few hours and woke up early hours feeling irritable and confused, but managed to go back to sleep. I slept in for work but did eventually go to work feeling very spaced out and confused at times.

So back to my question really - could this have been a partial seizure? Has anyone has experiences of this or could it just be anxiety?

Any thoughts would be helpful.

Thanks

Sall
xx
 
W

woosie

Member
Joined
Jun 24, 2008
Messages
6
feeling weird

Hello Sall
It does sound like you need to sound your doctor out with this one. Must have been a bit frightening.
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
:hug: Sally , please see your gp & get this checked out.
There could be a number of reason's this happened .

Takecare now :hug:
 
S

Sall1

Well-known member
Founding Member
Joined
May 6, 2008
Messages
477
Location
North East England
I rang the surgery this morning but there were no appointments available. I was told that I have to ring up first thing tomorrow and see if they have anything.

Just in case they say 'no' - i've prebooked an appointment for Monday night after work.

Either way i should have a better idea of what it was by Monday night.

Thanks for your responses :hug::hug:
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
I rang the surgery this morning but there were no appointments available. I was told that I have to ring up first thing tomorrow and see if they have anything.

Just in case they say 'no' - i've prebooked an appointment for Monday night after work.

Either way i should have a better idea of what it was by Monday night.

Thanks for your responses :hug::hug:

Fingers crossed you get to see your gp today :)
 
S

Sall1

Well-known member
Founding Member
Joined
May 6, 2008
Messages
477
Location
North East England
No GP appointments available again today for me so will have to just wait until Monday. Ah well I feel ok now so i'm sure i'll be ok until MOnday. If not i'll go to a walk in centre and get it checked out.

Fingers crossed i'll be ok though.

Sall:hug:
 
cloudberry

cloudberry

Well-known member
Founding Member
Joined
Jan 26, 2008
Messages
409
Location
North Lincolnshire
Seizures and SSRI's

Hi,

it may have been a mild seizure, you need to see a neurologist and have a scan and an EEG to check it out.

I had one, it was caused by Citalopram - and SSRI antidepressant. The neurologist wasnt surprised, its not well publicised but SSRI's can cause seizures. So if you are taking this type of medication you need to consult a specialist soon.

I was lucky I want driving my car or standing at the top of the stairs when I had my seizure, or I might have had far worse than a broken jaw and three loose teeth!

If you are zoning out - get some help please.

All best wishes,
cloudberry
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
Hope your gp sheds some light on this for you today Sally :hug:
 
S

Sall1

Well-known member
Founding Member
Joined
May 6, 2008
Messages
477
Location
North East England
Hi there,

That's the same antidepressant drug that i'm ok actually - so funny you said that. I was ok on the drug until the dose was increased 8 weeks ago. Then I got this funny turn.

Anyway I saw the GP this afternoon and although she has not said what it was - she said that she was not going to increase my dose today as she was going to do. She doesn't think it's anxiety that caused it though.

So still in the dark really. GP said if it happens again between now and 3 weeks time when I have to see her next then I have to get an emergency appt and see her again straight away.

She did say that she had concerns though but didn't elabourate any further and I was too much of a wimp to ask! lol.


Thanks for remembering about my appt. and keeping in touch. If I find out anything more - i'll let you guys know.

Sall:grouphug::grouphug::grouphug:
 
cloudberry

cloudberry

Well-known member
Founding Member
Joined
Jan 26, 2008
Messages
409
Location
North Lincolnshire
Citalopram and seizure (aka Celexa)

Hi, glad your GP is being both understanding and cautious. Certainly the neurologist I saw (Mr Ming at Hull and East Riding Hospital) seemed in no doubt it was the drug. I had been on the higher dose of 40mg for almost four weeks. And as it says when you go on them it can take 4-6 weeks to get fully established in your system, so it stands to reason that it takes time for a higher dose to also kick-in.

I had an EEG and a CT Scan to rule out organic causes. My GP also put it in writing that the Citalopram had caused the seizure. It was a very serious seizure in my case. I'm relieved your "funny turn" wasnt too bad.

I am not allowed to have SSRI's now, and to be honest, I was really f*cked up by them, so I dont mind, though coping with the depression and anxiety is hard at times. I do take St Johns Wort and a host of vitamins and fish oils, when I remember.

I was pretty cross because the seizure broke my jaw and teeth, I had to pay out hundreds in dental work and my teeth are still cemented into place. I cant afford the work to get the brace off. I think the NHS should pay.

At no time was I monitored on Citalopram. I was advised to self medicate - double or even triple the dose. That GP then left the practice. It does say on the leaflet that rarely it can cause seizure. I could have lost my driving licence as a result.

I do sometimes think about suing. But they are going to charge me £50 for copies of my medical notes! If I am going to sue I must do it by September as there is a two year time limit on making a claim.

I was also annoyed that I wasnt warned about the suicidal ideation that can be caused when going on or coming off it. It wasnt until I came across the research of Dr David Healy (Cardiff Uni psychopharmacology dept) that I realised the drug had caused it. Being on it almost killed me five times!

I know of some people who are absolutely fine on it and wouldnt be without it. Just goes to show how different our body chemistry is.

Well, I hope you are feeling OK and things are steadying off for you.

I would be very interested to hear from and other members who have had side effects caused by Citalopram, or difficulty coming off it.

All best wishes,

cloudberry
 
S

Sall1

Well-known member
Founding Member
Joined
May 6, 2008
Messages
477
Location
North East England
Hi cloudberry,

That sounds really awful what happened to you - it is amazing how some drugs can affect some people isn't it. Sounds as though you're facing big decisions at the moment about whether or not to sue and I guess it's not something to consider lightly is it - it's a toughy.

Unlike in your case, i am fortunate enough to have an excellent GP who is monitoring me very closely - she also took the time to go through side effects etc that could happen so I was aware of what could happen. To be honest you don't expect anything more than perhaps a bit of sickness or dizziness do you when you read those information leaflets but perhaps we do need to take them more seriously in future.

I would have nobody else to blame but myself if it was a side effect anyway as very occassionally I might take an extra one/two just to sleep. I shouldn't do this and have now stopped, but still it can't be good for the neurotransmitters in the old brain can it :rolleyes:.

Well must dash for now as i'm getting ready for work. Hope to hear from you again soon, it will be good to hear more from you and what you decided to do in the end regarding your case.

:hug: Sall
 
Thread starter Similar threads Forum Replies Date
Tamziie93 Other 10
Hello513 Other 5
Top